Alert archive / Nebraska / Wind Advisories in 2010
Wind Advisory 10, NWS North Platte, NE
NWS North Platte, NE issued this wind advisory at May 1, 2010, 3:30 AM CDT for 14 counties in Nebraska. It took effect at May 1, 2010, 7:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 1, 2010, 3:30 AM CDT (08:30 UTC)
- In effect from
- May 1, 2010, 7:00 AM CDT
- Expired
- May 1, 2010, 4:41 PM CDT
- In force
- 10 hr
- Issued by
- NWS North Platte, NE
Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Garfield County, NE, Grant County, NE, Holt County, NE, Hooker County, NE, Keya Paha County, NE, Loup County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 55 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1887 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
179 WWUS73 KLBF 010830 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 330 AM CDT SAT MAY 1 2010 A STRONG LOW PRESSURE SYSTEM CROSSING THE NORTHERN PLAINS WILL CAUSE STRONG WIND TO DEVELOP BY LATE THIS MORNING. NEZ004>010-094-011630- /O.NEW.KLBF.WI.Y.0010.100501T1200Z-100501T2200Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...CODY... MERRIMAN...KILGORE 330 AM CDT SAT MAY 1 2010 /230 AM MDT SAT MAY 1 2010/ ...WIND ADVISORY IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 5 PM CDT /4 PM MDT/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 5 PM CDT /4 PM MDT/ THIS AFTERNOON. * VERY WINDY CONDITIONS WILL DEVELOP BY LATE MORNING OVER NORTH CENTRAL AND NORTHWEST NEBRASKA. WIND IS EXPECTED TO DIMINISH THIS EVENING. * WEST TO NORTHWEST WIND WILL INCREASE TO 30 MPH OR HIGHER THIS MORNING WITH GUSTS TO NEAR 40 MPH * WIND OF THIS SPEED CAN CAUSE CONTROL DIFFICULTIES WITH HIGH PROFILE VEHICLES AND MAY BLOW LIGHTWEIGHT OUTDOOR ITEMS AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KECK/SPRINGER
4 follow-up statements
115 WWUS73 KLBF 011023 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 523 AM CDT SAT MAY 1 2010 A STRONG LOW PRESSURE SYSTEM CROSSING THE NORTHERN PLAINS WILL CAUSE STRONG WIND TO DEVELOP BY LATE THIS MORNING. NEZ004>010-094-011830- /O.CON.KLBF.WI.Y.0010.100501T1200Z-100501T2200Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...CODY... MERRIMAN...KILGORE 523 AM CDT SAT MAY 1 2010 /423 AM MDT SAT MAY 1 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT /4 PM MDT/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT /4 PM MDT/ THIS AFTERNOON. * VERY WINDY CONDITIONS WILL DEVELOP BY LATE MORNING OVER NORTH CENTRAL AND NORTHWEST NEBRASKA. WIND IS EXPECTED TO DIMINISH THIS EVENING. * WEST TO NORTHWEST WIND WILL INCREASE TO 30 MPH OR HIGHER THIS MORNING WITH GUSTS TO NEAR 40 MPH * WIND OF THIS SPEED CAN CAUSE CONTROL DIFFICULTIES WITH HIGH PROFILE VEHICLES AND MAY BLOW LIGHTWEIGHT OUTDOOR ITEMS AROUND. THE STRONGEST WIND IS EXPECTED TO BE ALONG AND NORTH OF HIGHWAY 20 IN NORTH CENTRAL AND NORTHWEST NEBRASKA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KECK/SPRINGER
489 WWUS73 KLBF 011340 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 840 AM CDT SAT MAY 1 2010 A STRONG LOW PRESSURE SYSTEM CROSSING THE NORTHERN PLAINS WILL CAUSE STRONG WIND TO DEVELOP BY LATE THIS MORNING. NEZ023>029-012145- /O.EXA.KLBF.WI.Y.0010.000000T0000Z-100501T2200Z/ GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER- INCLUDING THE CITIES OF...HYANNIS...MULLEN...THEDFORD...DUNNING... TAYLOR...BURWELL...BARTLETT 840 AM CDT SAT MAY 1 2010 /740 AM MDT SAT MAY 1 2010/ ...WIND ADVISORY IN EFFECT UNTIL 5 PM CDT /4 PM MDT/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CDT /4 PM MDT/ THIS AFTERNOON. * VERY WINDY CONDITIONS WILL DEVELOP BY LATE MORNING OVER NORTH CENTRAL AND NORTHWEST NEBRASKA. WIND IS EXPECTED TO DIMINISH THIS EVENING. * WEST TO NORTHWEST WINDS WILL INCREASE TO 30 MPH WITH GUSTS TO AROUND 40 MPH. * WIND OF THIS SPEED CAN CAUSE CONTROL DIFFICULTIES WITH HIGH PROFILE VEHICLES AND MAY BLOW LIGHTWEIGHT OUTDOOR ITEMS AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ004>010-094-012145- /O.CON.KLBF.WI.Y.0010.000000T0000Z-100501T2200Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...CODY... MERRIMAN...KILGORE 840 AM CDT SAT MAY 1 2010 /740 AM MDT SAT MAY 1 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT /4 PM MDT/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT /4 PM MDT/ THIS AFTERNOON. * VERY WINDY CONDITIONS WILL DEVELOP BY LATE MORNING OVER NORTH CENTRAL AND NORTHWEST NEBRASKA. WIND IS EXPECTED TO DIMINISH THIS EVENING. * WEST TO NORTHWEST WIND WILL INCREASE TO 30 MPH WITH GUSTS TO NEAR 45 MPH. * WIND OF THIS SPEED CAN CAUSE CONTROL DIFFICULTIES WITH HIGH PROFILE VEHICLES AND MAY BLOW LIGHTWEIGHT OUTDOOR ITEMS AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TAYLOR
283 WWUS73 KLBF 011524 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 1024 AM CDT SAT MAY 1 2010 A STRONG LOW PRESSURE SYSTEM CROSSING THE NORTHERN PLAINS WILL CAUSE STRONG WIND TO DEVELOP BY LATE THIS MORNING. NEZ004>010-023>029-094-012200- /O.CON.KLBF.WI.Y.0010.000000T0000Z-100501T2200Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GRANT- HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...HYANNIS... MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...BARTLETT... CODY...MERRIMAN...KILGORE 1024 AM CDT SAT MAY 1 2010 /924 AM MDT SAT MAY 1 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT /4 PM MDT/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT /4 PM MDT/ THIS AFTERNOON. * VERY WINDY CONDITIONS WILL CONTINUE OVER NORTH CENTRAL AND NORTHWEST NEBRASKA THROUGH THE AFTERNOON. WIND IS EXPECTED TO DIMINISH THIS EVENING. * WEST TO NORTHWEST WINDS WILL CONTINUE SUSTAINED AROUND 30 MPH WITH GUSTS TO NEAR 50 MPH POSSIBLE THROUGH LATE AFTERNOON. * WIND OF THIS SPEED CAN CAUSE CONTROL DIFFICULTIES WITH HIGH PROFILE VEHICLES AND MAY BLOW LIGHTWEIGHT OUTDOOR ITEMS AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TAYLOR
408 WWUS73 KLBF 012141 AAA NPWLBF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 441 PM CDT SAT MAY 1 2010 NEZ004>010-023>029-094-012245- /O.CAN.KLBF.WI.Y.0010.000000T0000Z-100501T2200Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GRANT- HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...HYANNIS... MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...BARTLETT... CODY...MERRIMAN...KILGORE 441 PM CDT SAT MAY 1 2010 /341 PM MDT SAT MAY 1 2010/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND ADVISORY. WINDS CONTINUE TO SUBSIDE BELOW ADVISORY LEVELS. THE ADVISORY IS CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Apr 30, 3:22 PM CDT, 12 hours 8 minutes earlier.
Area forecast discussion, Apr 30, 3:22 PM CDT, 12 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 322 PM CDT FRI APR 30 2010 .SYNOPSIS... MAIN AREA OF SFC LOW PRESSURE ACROSS NERN SD INTO NWRN ND. REINFORCING COLD FRONT HAS PUSHED INTO CNTRL NEBR AND THROUGH NWRN KS. DUE TO STEEP LAPSE RATES AND WEAK DISTURBANCE ROTATING FROM MAIN LOW ACROSS NWRN ND SCT SHOWERS CURRENTLY CROSSING THE BLACK HILLS REGION WITH ISOLATED SHOWERS OR SPRINKLES ACROSS SWRN NEBR. AIA THE COOLEST 19Z AT 42 DEGREES. OTHER AREA SITES IN THE LOWER/MID 50S. && .SHORT TERM DISCUSSION... TONIGHT THROUGH SATURDAY NIGHT...WILL CARRY SLIGHT CHC FOR SHOWERS NORTHWEST AS WEAK DISTURBANCE EXITS SWRN SD. ACTIVITY SHOULD DIMINISH OR END WITH SUNSET. LOWS TO FALL TO THE UPR 20S LOWER 30S ERN PNHDL WITH LOWER 30S WRN SANDHILLS INT PLATTE RIVER VALLEY. THUS SOME FROST POSSIBLE. WILL CONTINUE TO HOLD OFF ON ANY FROST/FREEZE HEADLINES UNTIL AFTER THE FIRST WEEK OF MAY. SKIES TO BE MOSTLY SUNNY MOST AREAS IN THE MORNING TO EARLY AFTN...THEN PARTLY SUNNY AS STRATOCU FILLS IN. HIGHS 5 TO 10 BELOW NORMAL FROM THE UPPER 50S NORTHWEST TO NEAR 65 SOUTHEAST. WEST WINDS TO BE WINDY NCTRL AND BREEZY SOUTH. AS A DISTURBANCE DROPS THROUGH IDAHO INTO ERN UT/WRN CO...A FEW SHOWERS MAY OCCUR INTO SWRN NEBR LATE SATURDAY NIGHT. LOWS SATURDAY NIGHT AGAIN TO RANGE IN THE LOWER 30S ERN PNHDLE INTO PLATTE RIVER VALLEY AND WRN SANDHILLS TO THE MID/UPPER 30S ELSEWHERE. SUNDAY AND SUNDAY NIGHT...AFOREMENTIONED DISTURBANCE COMBINED WITH UPPER LOW ROTATING ACROSS NRN NORTH DAKOTA INTO NRN MINNESOTA WILL BRING A SLIGHT CHANCE FOR SHOWERS. HIGHS SUNDAY LOOK TO REMAIN QUITE COOL IN THE MID 50S TO LOWER 60S...PARTIALLY DUE TO MAINLY CLOUDY SKIES AND SHOWER CHANCES THROUGH THE DAY. MONDAY AND MONDAY NIGHT...TROUGH DIGGING INTO THE PAC NW AND HEIGHT RISES ACROSS THE HIGH PLAINS WILL BRING A NICE THERMAL RIDGE INTO THE REGION. TEMPERATURES WILL WARM INTO THE UPPER 60S TO NEAR 70 WITH WEST TO SOUTHWEST WINDS. .EXTENDED DISCUSSION... (TUESDAY THROUGH FRIDAY)...MEDIUM RANGE MODELS CONTINUE TO DIFFER PROGRESSIVELY THROUGH THE MEDIUM RANGE PERIODS. THE 00Z ECMWF AND 12Z GFS BOTH SHOW AN UPPER TROUGH FROM OFF THE PAC NW COAST EASTWARD INTO MANITOBA TUESDAY WITH EACH SHOWING CLOSED LOWS INVOF PAC NW ALSO ALSO SRN MANITOBA. THE GFS IS POISED TO BRING QUITE CHILLY AIR INTO THE REGION WEDNESDAY THROUGH FRIDAY DUE TO UPPER RIDGE FCST TO BUILD INTO THE BEARING SEA AND ALSO INTO EASTERN GREENLAND/ICELAND. THE ECMWF BRINGS THE PAC NW CLOSED LOW INTO THE CNTRL/NRN HIGH PLAINS THU AND INTO THE WRN GREAT LAKES FRIDAY...WITH RIDGING DEVELOPING AHEAD OF AND BEHIND THE SYSTEM. CONFIDENCE WILL REMAIN LOW DUE TO LARGE DIFFERENCES IN SOLUTIONS. FAVORING THE ECMWF DUE TO MUCH BETTER CONSISTENCY AND FOLLOWING HPC GUIDANCE FOR TEMPS AND POPS LOOK REASONABLE. WARMER DAY TUESDAY FROM UPPER 60S TO MID 70S...THEN COOLER BEHIND FROPA TUESDAY NIGHT FOR MAINLY MID 60S WED/THU. STRONGER COLD FRONT PSBL THU NIGHT WITH HIGHS IN THE 50S FRIDAY. LOW CHC POPS FCST WED NIGHT THROUGH THU NIGHT WITH A SLIGHT CHC FRIDAY. && .AVIATION... MAIN CONCERN TO LIGHT AIRCRAFT AT KVTN AND KLBF TERMINALS WILL BE THE GUSTY WEST WINDS IN PLACE THIS AFTERNOON...AND POSSIBLY ENHANCED BY THE CONVECTION THAT HAS BEEN INCREASING ACROSS THE HIGHER TERRAIN TO THE WEST. EXPECT GUSTS TO 35 MPH WILL BE POSSIBLE THROUGH SUNSET WHEN THE CONVECTIVE ENHANCEMENT SHOULD WANE. STRONGER WINDS WILL REMAIN ALOFT...BUT THE ATMOSPHERE SHOULD BE MIXED ENOUGH TO KEEP THE LLWS OUT OF FORECAST. THE SCT-BKN VFR CLOUD DECK AROUND 5-7KFT AGL SHOULD ALSO DECREASE NEAR SUNSET LEAVING VFR CONDITIONS IN PLACE THROUGH THE TERMINAL FORECAST PERIOD. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS/DISCUSSIONS...ROBERG AVIATION...13
Hazardous weather outlook, Apr 30, 3:07 PM CDT, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 307 PM CDT FRI APR 30 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-012015- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 307 PM CDT FRI APR 30 2010 /207 PM MDT FRI APR 30 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AS WARM AIR BEGINS RETURNING TO THE CENTRAL AND NORTHERN PLAINS EARLY NEXT WEEK...THERE IS A CHANCE FOR ISOLATED THUNDERSTORM DEVELOPMENT SUNDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE 13
Nearby
Wind Advisories in Nebraska, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.